MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Hypersensitivity/Allergic reaction (1907); Pain (1994); Weakness (2145); Discomfort (2330); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); No Code Available (3191)
Date of Event 12/10/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: new etq record created in order to update etq (legal system) complaint number (b)(4).Reason for original complaint: patient had a reaction to metal.Update rec'd 5/19/2015: litigation papers received.In addition to what was previously reported, litigation alleges the patient suffers from pain, discomfort, and difficulty walking.Update 11/20/2015: pfs and medical records received.Pfs and medical records reviewed for reportability.Pfs reported difficulty with activities of daily living, emotional distress, consequences related to metal ion exposure, painful itchy rash, dislocations, hip fracture, confined to wheelchair, loss of independence and homebound.Medical records and revision surgical report noted swelling in left groin, large fluid collection, necrosis of tissue and muscle, metal reaction and weakness.There were no lab tests for metal ions within medical records reviewed.There was no report of dislocation or hip fracture in revision surgical report.Update ad 05 sep 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.In addition to what were previously alleged, ppf alleges elevated metal ions.Doi: (b)(6) 2007 - dor: (b)(6) 2009 (left hip).This pc is for the first revision of the left hip.Please see (b)(4) for the second revision and (b)(4) for the third revision.Patient is bilateral.See (b)(4) for the right hip.
 
Additional Manufacturer Narrative
Udi: (b)(4).(b)(4) used to capture the surgical intervention.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
SUMMIT DUOFIX TAP SZ3 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9273762
Report Number1818910-2019-113896
Device Sequence Number16180778
Product Code LPH
UDI-Device Identifier10603295059448
UDI-Public10603295059448
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-02-090
Device Catalogue Number157002090
Device Lot NumberB2CG11000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/22/2019
06/16/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/27/2019
06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight104